Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 10, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 28, 2024, 3:03 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 28, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2024, 3:03 AM EDT (07:03 UTC)
- In effect from
- Jun 28, 2024, 8:00 AM EDT
- Expired
- Jun 28, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
366 WHUS41 KCAR 280703 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 303 AM EDT Fri Jun 28 2024 MEZ029-030-281515- /O.NEW.KCAR.BH.S.0010.240628T1200Z-240629T0000Z/ Coastal Hancock-Coastal Washington- 303 AM EDT Fri Jun 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the 70s to low 80s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the upper 40s to low 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
515 WHUS41 KCAR 281031 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 631 AM EDT Fri Jun 28 2024 MEZ029-030-290000- /O.CON.KCAR.BH.S.0010.240628T1200Z-240629T0000Z/ Coastal Hancock-Coastal Washington- 631 AM EDT Fri Jun 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the upper 40s to low 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
488 WHUS41 KCAR 281902 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 302 PM EDT Fri Jun 28 2024 MEZ029-030-290000- /O.CON.KCAR.BH.S.0010.000000T0000Z-240629T0000Z/ Coastal Hancock-Coastal Washington- 302 PM EDT Fri Jun 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the upper 40s to low 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
808 WHUS41 KCAR 282335 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 735 PM EDT Fri Jun 28 2024 MEZ029-030-290045- /O.EXP.KCAR.BH.S.0010.000000T0000Z-240629T0000Z/ Coastal Hancock-Coastal Washington- 735 PM EDT Fri Jun 28 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The Beach Hazards Statement will be allowed to expire at 8 PM. $$ Norcross
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 2:55 AM EDT, 8 minutes earlier.
Area forecast discussion, Jun 28, 2:55 AM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Caribou ME 255 AM EDT Fri Jun 28 2024 .SYNOPSIS... High pressure builds today, then slowly exits to the east through Saturday. A warm front lifts to the north Saturday night, followed by a cold front crossing the region from Sunday into Sunday night. High pressure then builds through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... The cold upper trough currently over the area will move eastward this morning and ridging at the surface and aloft will build today and tonight. The upper trough has left cool 850mb temps around 3 to 5C this morning that will keep Friday high temps generally near 70F thanks to a deep mixed layer. The warm spot today will be close to the coast due to the offshore flow. Afternoon reading near the coast may reach the low to mid 70s. The upper trough also leaves a good deal of low level moisture in its wake. That will produce a lot of cumulus across northern and eastern zones this morning. There might be enough instability to generate a few light showers by late morning in northern zones. These clouds will tend to mix out in the afternoon as drier air advects into the area. The northwesterly flow this morning will feature some wind gusts reaching up to 20 mph, but the trend will be for decreasing winds this afternoon as the ridge builds. For tonight, high clouds in advance of a frontal system in the Great Lakes region will reach the forecast area and tend to thicken and lower throughout the night. A shallow radiation inversion will form with light winds and low temps will dip into the upper 40s to lower 50s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A low pressure system centered over the Great Lakes will approach from the west on Saturday. The associated warm front will stretch well to the north, putting the region in S flow that will gradually increase throughout the day. Models are in good agreement with the rain showers entering into the region from the west by the afternoon and spreading eastward into the night. By Saturday night, QPF guidance shows the bulk of the rainfall should be during this time. Moderate to heavy localized rainfall is possible during the night. In addition, patchy fog is expected across the region. By Sunday, the cold front should begin to move into the western border by the morning and progress throughout the day. This front is expected to move through the region quickly with the models in better agreement with the placement of the front. The concern for the afternoon will be the development of strong to possibly severe thunderstorms. Models are still unsure on the amount of CAPE, but there seems to be a consistent target of >1000 J/kg across the south with the sagging of the front. Nevertheless, the strong bulk shear across the region and steepening lapse rate along the front give confidence in possible strong thunderstorms across the entire region. By Sunday night, the front exits over the waters, switching winds from the W and decreasing rain showers. With the advancement of the high pressure after midnight, skies should begin to clear. && .LONG TERM /MONDAY THROUGH THURSDAY/... The surface high pressure is expected to remain in the area through the beginning of next week, making for an inactive pattern. Temps are expected to increase throughout the week with Friday in the mid 80s. The next system in the form of a cold front is expected by Thursday with a chance of showers to follow. Disagreement in the models gave confidence in decreasing the NBM to chance to slight chance. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR through the period outside of occasional MVFR cigs north of HUL early Friday morning. Northwest winds will gust up to 20 kt today, but diminish tonight. SHORT TERM: Saturday...VFR, except for very low chance of MVFR late at far NW terminals. S winds G15-25KT possible. Saturday night-Sunday morning...IFR/LIFR in rain showers. South winds 10 to 20 kt. LLWS likely Saturday night. Sunday afternoon/evening...Becoming VFR with periods of MVFR or lower possible in any stronger thunderstorms. NW winds G15-20KT possible. Late Sunday night-Tuesday...VFR. NNW winds around 5 kts. && .MARINE... NEAR TERM: No significant weather is expected. Longer period south swell will continue to diminish. Northwest winds today will gust up to 20 kt, but no advisories are anticipated. Winds shift back to southwest Friday night. SHORT TERM: SCA conditions are then probable on Saturday, then likely Saturday night and Sunday on all waters. SCA conditions could linger into Sunday night. Sub-SCA conditions are then forecast Monday- Tuesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MCW Short Term...LaFlash Long Term...LaFlash Aviation...MCW/LaFlash Marine...MCW/LaFlash
Hazardous weather outlook, Jun 28, 3:03 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 303 AM EDT Fri Jun 28 2024 MEZ001>006-010-011-015>017-031-032-290715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 303 AM EDT Fri Jun 28 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Sunday afternoon and evening, there is the chance for strong to possibly a few severe thunderstorms. The main threat is from strong to possibly damaging wind gusts. Any stronger storms could also produce locally heavy rainfall which could cause minor flooding of low-lying and known poor drainage areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-290715- Coastal Hancock-Coastal Washington- 303 AM EDT Fri Jun 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Sunday afternoon and evening, there is the chance for strong to possibly a few severe thunderstorms. The main threat is from strong to possibly damaging wind gusts. Any stronger storms could also produce locally heavy rainfall which could cause minor flooding of low-lying and known poor drainage areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-290715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 303 AM EDT Fri Jun 28 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.